Alert archive / Massachusetts / Gale Watches in 2024

Gale Watch 13, NWS Boston/Norton, MA

March 28, 2024

NWS Boston/Norton, MA issued this gale watch at Mar 28, 2024, 4:04 AM EDT. It took effect at Mar 29, 2024, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 28, 2024, 4:04 AM EDT (08:04 UTC)
In effect from
Mar 29, 2024, 8:00 AM EDT
Expired
Mar 28, 2024, 2:25 PM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

280 
WHUS71 KBOX 280804
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
404 AM EDT Thu Mar 28 2024

ANZ250-282115-
/O.CON.KBOX.SC.Y.0036.000000T0000Z-240329T1200Z/
/O.NEW.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
404 AM EDT Thu Mar 28 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 4 to 7 feet. For the Gale 
  Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet possible.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...For the Small Craft Advisory, until 8 AM EDT Friday. 
  For the Gale Watch, from Friday morning through Saturday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ251-282115-
/O.CON.KBOX.SC.Y.0036.000000T0000Z-240328T1200Z/
/O.NEW.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
Massachusetts Bay and Ipswich Bay-
404 AM EDT Thu Mar 28 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds 5 kt or less 
  and seas 2 to 4 feet. For the Gale Watch, northwest winds 20 
  to 30 kt with gusts up to 35 kt and seas 4 to 6 feet possible.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...For the Small Craft Advisory, until 8 AM EDT this 
  morning. For the Gale Watch, from Friday morning through 
  Saturday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ254-282115-
/O.CON.KBOX.SC.Y.0036.000000T0000Z-240329T0000Z/
/O.NEW.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
404 AM EDT Thu Mar 28 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds 5 to 10 kt 
  and seas 4 to 6 feet. For the Gale Watch, northwest winds 20 
  to 25 kt with gusts up to 35 kt and seas 6 to 9 feet possible.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...For the Small Craft Advisory, until 8 PM EDT this 
  evening. For the Gale Watch, from Friday morning through 
  Saturday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ255-256-282115-
/O.CON.KBOX.SC.Y.0036.000000T0000Z-240329T0000Z/
/O.NEW.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
404 AM EDT Thu Mar 28 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds 5 to 10 kt 
  and seas 3 to 5 feet. For the Gale Watch, northwest winds 20 
  to 30 kt with gusts up to 35 kt and seas 4 to 7 feet possible.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...For the Small Craft Advisory, until 8 PM EDT this 
  evening. For the Gale Watch, from Friday morning through 
  Saturday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ231-282115-
/O.NEW.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
Cape Cod Bay-
404 AM EDT Thu Mar 28 2024

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet possible.

* WHERE...Cape Cod Bay.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ232>235-237-282115-
/O.NEW.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
404 AM EDT Thu Mar 28 2024

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet possible.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
1 follow-up statement
426 
WHUS71 KBOX 281825
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
225 PM EDT Thu Mar 28 2024

ANZ254-290730-
/O.CAN.KBOX.SC.Y.0036.000000T0000Z-240329T0000Z/
/O.UPG.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
/O.NEW.KBOX.GL.W.0018.240329T1000Z-240330T1500Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
225 PM EDT Thu Mar 28 2024

...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 11 AM EDT
SATURDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 6 to 9 feet expected.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From 6 AM Friday to 11 AM EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ255-256-290730-
/O.CAN.KBOX.SC.Y.0036.000000T0000Z-240329T0000Z/
/O.UPG.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
/O.NEW.KBOX.GL.W.0018.240329T1000Z-240330T1500Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
225 PM EDT Thu Mar 28 2024

...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 11 AM EDT
SATURDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 4 to 7 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...From 6 AM Friday to 11 AM EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-290730-
/O.UPG.KBOX.SC.Y.0036.000000T0000Z-240329T1200Z/
/O.NEW.KBOX.GL.W.0018.240329T1000Z-240330T1500Z/
/O.UPG.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
225 PM EDT Thu Mar 28 2024

...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 11 AM EDT
SATURDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 5 to 8 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...From 6 AM Friday to 11 AM EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-251-290730-
/O.UPG.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
/O.NEW.KBOX.GL.W.0018.240329T1000Z-240330T1500Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
225 PM EDT Thu Mar 28 2024

...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 11 AM EDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 6 AM Friday to 11 AM EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>235-237-290730-
/O.UPG.KBOX.GL.A.0013.240329T1200Z-240330T1500Z/
/O.NEW.KBOX.GL.W.0018.240329T1200Z-240330T1500Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
225 PM EDT Thu Mar 28 2024

...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 11 AM EDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 3 to 5 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...From 8 AM Friday to 11 AM EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-236-290730-
/O.NEW.KBOX.SC.Y.0037.240329T0800Z-240330T1200Z/
Boston Harbor-Narragansett Bay-
225 PM EDT Thu Mar 28 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 8 AM EDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 3 feet expected.

* WHERE...In Massachusetts coastal waters, Boston Harbor. In 
  Rhode Island coastal waters, Narragansett Bay.

* WHEN...From 4 AM Friday to 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Frank

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Mar 28, 2:44 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 28, 2:44 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
244 AM EDT Thu Mar 28 2024

.SYNOPSIS...
A frontal wave will bring more widespread rain to the region from
tonight, into Thursday, and possibly lingering into early Friday.
This additional rainfall may lead to renewed flooding concerns.
Rain, possibly mixed with snow ends Friday morning, except
possibly linger into the afternoon across eastern MA. Gradual
clearing Friday, but windy Friday and Saturday, with a chance
for a few showers Saturday night into Sunday morning. A mix of
clouds and sunshine Sunday and Monday with near to above normal
temperatures.

&&

.NEAR TERM /THROUGH TODAY/...

245 AM update...

Key Points Thursday...

* Widespread rain after daybreak & moderate to heavy at times
* Minor poor drainage/urban flooding for the late day commute

Stalled frontal boundary and associated low level convergence draped
across SNE today. Meanwhile, strong upper level jet streak
develops over the northeast into Quebec, with jet increasing to
130-140 kt. This will enhance the QG forcing over SNE and will
be acting on a moisture plume with PWATs of 1+ inches. This is
courtesy of a full latitude trough approaching from the west
with strong southern stream jet energy rounding the base of the
trough and then rotating up the eastern seaboard. This will
induce a wave of low pressure to develop on the frontal boundary
over FL/GA early this morning, then intensifying as the wave
moves northeast off the Carolina coast late today. All of these
ingredients will yield a large rain shield overspreading SNE
today, especially after daybreak and continuing throughout the
day. Airmass is warm enough to support ptype of all rain, but
this system has winter type attributes, including strong mid
level Fgen over SNE, which will result in rain moderate to heavy
at times.

Not expecting excessive rainfall rates, but a steady light to
moderate rain, heavy at times. Rainfall totals through 8 pm roughly
0.50-1.00 inches regionwide, with locally up to 1.5 inches possible
from eastern CT into RI and eastern MA. Thus, any flooding today
will be limited to minor urban/street/highway flooding,
especially later in the day. Seasonable temps with highs in the
upper 40s to lower 50s. With frontal boundary draped across the
area, light NNE winds over eastern MA/RI and NNW winds in CT
and western- central MA.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...

245 AM update...

Key Messages Thursday night & Friday...

* Rain continues, moderate to heavy at times
* Rain may briefly mix with or change to snow before ending Friday
  morning

Thursday night...

Trough amplification with negative tilt evolving as it moves
across SNE. This combined with RRQ of upper level jet moving
across the area will enhance QG forcing for ascent, yielding
widespread rain and moderate to heavy at times across eastern CT
into RI and eastern MA. Trough amplification also results in
the offshore wave intensifying, with surface winds over SNE
backing to the NNW, cooling surface temps into the mid and upper
30s. Furthermore, this combined with height falls will yield
column cooling and may result in rain briefly mixing with or
changing to snow before ending Friday morning. The NAM offers
the most amplified solution and most snow on the backside. Can't
completely discount this outcome, but none of the other hi res
guidance supports it. Even the NAM limits subfreezing surface
temps to the northern Worcester Hills and Berks, thus any minor
snow accumulation would be confined to this area. Otherwise,
just some wet snow possible before ending. Storm total qpf will
range from 1-2 inches, highest amounts over eastern CT into RI
and eastern MA, where there is low risk of up to 3 inches.

Winds - light NNE Thu evening shift to the NW overnight and become
gusty as offshore wave intensifies. NW winds 15-25 mph overnight,
except up to 35 mph across Cape Cod and the Islands.

Temps - in the 40s during the early evening, fall into the mid and
upper 30s overnight as rain possibly ends as a brief period of
wet snow. Any subfreezing temps will be confined to the highest
elevations of Worcester county & the Berkshires. Thus, not
expecting much if any impact. Although, we will need to watch
later model trends.

Friday...

Models have trended slower with precip departure, as open/negative
tilt mid level trough evolves into a closed low just east of
Cape Cod. Thus, rain, possibly mixed with wet snow at times may
linger across eastern MA into the afternoon. Otherwise, dry
weather overspreads the region from west to east with possible
late day clearing. Surface cyclone may become a sub 980 mb low
late Fri as it approaches Nova Scotia. This may yield NW winds
20-30 mph with gusts possibly up to 50 mph. Hence, a wind
advisory may be needed Friday. Seasonable temps Friday with
highs in the upper 40s to lower 50s, but gusty NW winds will
make it feel quite a bit cooler.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

Highlights

* Blustery conditions Friday into Saturday will lead to sunnier
  conditions to start the weekend

* Unsettled conditions mid week next week garner our next
  significant precip chance

Friday night and Saturday...

Blustery conditions will develop late Friday and will maintain
overnight Saturday through mid day as pressure gradient remains
quite tight on the back side of the low. Additionally, a 925mb
jet of 40-50kt will mix to the surface, yielding gusts in the
30-35kt range, with gusts to 40kt possible across the highest
terrain of the Berkshires. Will note the NBM guidance was quite
high compared to other models, which has been the case in
estimating wind gusts as of late, so, blended in the NBM1 10th
percentile guidance to keep gusts below wind advisory criteria.
It's not out of the question that we see the strongest axis of
the LLJ shifts a bit west would allow more widespread 40kt gust
to develop, thus, not completely ruling out the potential need
for a wind advisory for the period.

The column dries pretty rapidly thanks to brisk NW flow,
yielding sunny skies the second half of Friday through the first
half of the weekend; a welcome sight for southern New
Englanders after a mostly cloudy week. May see some spotty rain
showers overnight Saturday as a weak shortwave tracks across
northern New England.

Sunday and Monday...

Winds subside to around 20kt by Sunday as gradient slackens and
more zonal mid level flow develops. Should see a mix of clouds
and sun on Sunday and Monday as PWATs surge to near a half an
inch, with moisture concentrated between the top of the boundary
layer and 700mb. Mid level ridging building from the west lat
Sunday into Monday will bring above normal temps back to
southern New England, with temps approaching the mid 50s by
Monday afternoon!

Mid Next Week...

Unsettled weather returns mid next week as low pressure digs
from southern Ontario before emerging off the southern New
England coast sometime between late Tuesday and Thursday. At
this time, there remains significant uncertainty in the timing
of this system, but we would be remiss to not at least mention
the possibility of some mixed precipitation, especially across
the high terrain, as cold air infiltrates the region on
north/northeast flow.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High- greater than 60 percent.

06z update...

Today...high confidence.

Any VFR cigs and vsby predawn lower to IFR/LIFR by daybreak in
widespread rain, moderate to heavy at times. Light and variable
winds trend to NNE across RI and eastern MA, NNW across CT and
western-central MA.

Tonight...high confidence on trends, lower on exact timing and
details.

At 00z, IFR/LIFR in rain, moderate to heavy at times. Overnight,
improving trends to MVFR/VFR across CT into western MA,
improving to IFR/MVFR elsewhere. Rain may mix with or change to
wet snow at times toward 12z Fri. NNE winds in the evening
become NW overnight and increase to 15-25 kt, gusting up to 35
kt Cape Cod and Islands.

Friday...high confidence on trends, lower on exact timing and
details.

At 12z, IFR/MVFR across eastern MA and RI in rain, possibly
mixed with wet snow at times before ending during the afternoon.
Across CT into western-central MA, MVFR/VFR in the morning in
lingering light rain/snow, ends and improves to VFR in the
afternoon along with dry weather. NW winds increase to 20-30 kt
with gusts up to 40 kt.

KBOS TAF...High confidence in trends, some uncertainty in exact
timing of details. Rain may briefly mix with some wet snow
09z-15z Fri before ending.

KBDL TAF...High confidence in trends, some uncertainty in exact
timing of details. Rain may briefly mix with some wet snow
06z-12z Fri before ending.

Outlook /Friday Night through Monday/...

Friday Night through Saturday: VFR. Windy with gusts up to 35
kt.

Saturday Night: VFR. Windy with local gusts up to 30 kt. Slight
chance RA.

Sunday through Sunday Night: VFR. Breezy.

Monday: VFR. Slight chance RA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

245 AM update...

* NW Gales possible Friday/Fri night

Today...high forecast confidence.

Frontal boundary draped across the MA/RI waters, with light NNE
winds developing across the eastern waters and NNW over the western
waters. Periods of rain early this morning become more widespread
later this morning into the afternoon, then moderate to heavy at
times lowering vsby.

Tonight...high forecast confidence.

Light NNW-NNE winds during the evening become NNW all areas after
midnight and rapidly increase to 20-30 kt as offshore low
intensifies into a gale center from the Carolinas to western Georges
Bank by 12z Friday. Rain, heavy at times will limit vsby.

Friday...high forecast confidence.

Gale center moves from western Georges Bank to near Nova Scotia. NW
winds 20-30 kt gusting up to 40 kt possibly at times. Any morning
rain/snow moves offshore with dry weather and improved vsby for the
afternoon.

Outlook /Friday Night through Monday/...

Friday Night: Strong winds with gusts up to 35 kt. Rough seas
up to 10 ft. Slight chance of rain.

Saturday: Strong winds with gusts up to 35 kt. Areas of rough
seas.

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas up to 5 ft. Slight chance of rain.

Sunday through Sunday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ004.
MA...Flood Watch through late tonight for MAZ004>007-012>024-026.
RI...Flood Watch through late tonight for RIZ001>007.
MARINE...Small Craft Advisory until 8 AM EDT Friday for ANZ250.
     Small Craft Advisory until 8 AM EDT this morning for ANZ251.
     Small Craft Advisory until 8 PM EDT this evening for
     ANZ254>256.

&&

SYNOPSIS...Nocera
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...KS
AVIATION...Nocera/KS
MARINE...Nocera/KS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:25 PM EDTGale WarningBOX38 hr
Mar 28, 2:25 PM EDTSmall Craft AdvisoryBOX58 hr
Mar 28, 1:07 PM EDTRiver Flood WarningBOXWashington55 hr
Mar 28, 1:07 PM EDTRiver Flood WarningBOXKent, Providence3 days

Nearby

Gale Watches in Massachusetts, 2024Every gale watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.